Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Continuous Spotting, Estrogen injection - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Menstruation and Miscarriage
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
User :   Hi, I am 22 years old and my spotting has continued since my period 2 weeks ago. During my period I experienced some heavy clotting which has reduced to spotting. Currently, there is light but continuous spotting (light to none during night) that shows no signs of stopping. I've been to the GYN twice already and ultrasound, blood tests were all normal: not pregnant and no abnormalities. I should note that I was continuing my birth control but have since stopped taking it (2 days and counting). I'm trying to take a 3rd appointment in 2 days with the GYN to see what could be done to stop the bleeding. But for the meantime, any information or insight you could provide would really be extremely helpful.
Doctor :   Hi
Doctor :   Since you seem to only spot and no further bleeding you are just recovering from the symptom
User :   However the spotting shows absolutely no signs of stopping
Doctor :   The Uterus is just involuting and try to press on the blood vessels to stop
Doctor :   Since you had heavy bleeding with clots, which ever the cause is
Doctor :   it is expected to spot for some time
User :   is there any indications as to a time frame? is +2 weeks normal?
Doctor :   Now that you have stopped the pills, which can lead to bleed / spot again
Doctor :   This is called withdrawal
Doctor :   Did you not ask the pr doctor whether to stop and consequences of stopping
Doctor :   Good that you have taken 3rd Appnt, now the doctor would recommend, Iron and Hb pills
User :   Doctor said to continue
Doctor :   I do not see a reason for you to stop, increasing the chances to rebleed
User :   Would there be anything the doctor could offer to stop the bleeding? Estrogen injection?
Doctor :   Yes,
Doctor :   But you are not bleeding, you are just spotting
Doctor :   Estrogen is not required unless it continous to bleed heavily
User :   Well, I don't know exactly the difference. Spotting is a form of bleeding
User :   It is just extremely light and in intervals
Doctor :   spotting does not wet the pads completely
Doctor :   Bleeding you have to use more than 3 pads a day
Doctor :   So I believe you are just using a single pad unsoaked
User :   My period finished over 2 weeks ago and I have been spotting (on birth control pills) ever since
User :   However, I should continue to have faith it should stop?
Doctor :   That is OK, you are just doing fine, you will stop spotting too
User :   My main concern is this is interfering with my personal life
Doctor :   Do you mean sexual life?
User :   I am constantly stressed
User :   I am constantly checking to see if the spotting has stopped
User :   and yes it is also affectively put a stop to my sexual life.
Doctor :   I suppose you should understand the point that it is not an instant fix
User :   I understand, and I am prepared to commit as much time and follow any instructions
Doctor :   A constant stress will lead to more problems in the sexual life and personal life
Doctor :   That is good
User :   but the fact that the spotting is relentless, I am becoming hopeless
User :   I was under the impression that spotting for so long while on birth control is abnormal
Doctor :   I hope you are not offended if I ask you, are you getting treated for any other problems ?
User :   no
User :   not at all
User :   nothing else
Doctor :   Ok, you should be a cool woman then
Doctor :   Do not get worried for such a thing which can stop any time soon
Doctor :   And remember that you never had such a problem, it causes panic for you, the first time
User :   I would just feel much better if there was someone who could give me a time frame
Doctor :   Say another couple of days, I mean by the time you see your doc for third time
User :   If I understood correctly, my spotting is a result of the heavy clotting?
User :   And I should continue my pills?
Doctor :   yes, given the scan and blood results are normal
User :   since I already missed one yesterday, today I should take 2 pills to make up then? and continue?
Doctor :   Now continuing the pills, I suggest you to start from next cycle or after advice from your doctor
User :   ok
Doctor :   You already missed three days including today
User :   yes
Doctor :   hence start with a new pack
User :   today, start a new pack?
Doctor :   no from next cycle
User :   ok
Doctor :   use regular contraception till then like a condom
Doctor :   or infact till 2 weeks after starting the new pack
User :   well, considering the spotting I will not be needing any contraception
Doctor :   Abstainence is perfect
User :   There is nothing my GYN will be able to do to control/stop the spotting?
Doctor :   You can get a physical reassurance
Doctor :   and that is important for you
Doctor :   Did you follow?
User :   Physical reassurance?
Doctor :   She reassures you patting on you back
User :   My concern is to stop my spotting. Whether naturally or if possible through physician intervention
User :   Is there any options available?
Doctor :   By the time you see your doctor, you most possibly stops spotting
Doctor :   The options are available, though few
Doctor :   It comes as an injection
User :   You mentioned earlier, since I stopped my birth control, I may bleed again? Could you please elaborate
Doctor :   Birth control pills has a property, wherein once it is stopped, it leads to withdrawl bleeding
Doctor :   depending on the type of pill and the day it is stopped
Doctor :   If you are taking pills for 28 days, after that you start your menstrual period, is it not?
User :   yes
Doctor :   same here
User :   So even if my spotting stops, I will keep bleeding
User :   ?
Doctor :   What I mean is, you have stopped pills, that is the reason why you are continue to spot
Doctor :   if you have stopped pills in the early days of the pack you just spot
Doctor :   and probably that is happening to you right now
Doctor :   I was telling this point during the start of our conversation
User :   I stopped my pills 2 days ago because my spotting would not stop
User :   while on my pills, i was spotting for 2 weeks
Doctor :   Now we are starting the discussion again
Doctor :   Let me summarize
Doctor :   You continue to spot because of your heavy bleeding,
User :   Ok please
Doctor :   later when you stopped the pills, the effect of withdrawl, is added to already spotting condition
Doctor :   so you are continuing to spot further
Doctor :   adding to the woes is your stress
Doctor :   Did you follow?
User :   Yes
Doctor :   So the next step is
Doctor :   1) Be patient and cool
Doctor :   2) See your doctor as per the appnt
Doctor :   3) You may stop to spot by the time you reach the doctor
Doctor :   4) If you continue to spot. then you may ask for injection which can control it
User :   You are telling me, I was spotting for 2 weeks because of my heavy bleeding and I continue to spot because I stopped my pills.
User :   ok
User :   thank you
Doctor :   Did you understand the next course of action also?
User :   Yes
User :   Wait, see my doctor, and observe the spotting
Doctor :   Do you have any more questions?
Doctor :   yes
User :   no
Doctor :   Thank you
Doctor :   Take care
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor